Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 9, 2008, 8:09 PM PDT for Nye County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2008, 8:09 PM PDT (03:09 UTC)
- Expired
- Sep 9, 2008, 8:44 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KLKN 100309
FFWLKN
NVC023-100400-
/O.NEW.KLKN.FF.W.0002.080910T0309Z-080910T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
809 PM PDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF TONOPAH...
* UNTIL 900 PM PDT
* AT 804 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE
POTENTIAL FOR FLASH FLOODING FROM A THUNDERSTORM IN TONOPAH. THE
THUNDERSTORM RESPONSIBLE FOR THE HEAVY RAIN IS MOVING NORTHEAST AT
20 MPH AND WILL AFFECT AREAS ALONG HWY 376.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3825 11718 3814 11694 3804 11703 3805 11705
3804 11721 3813 11732
$$
JMG1 follow-up statement
000
WGUS75 KLKN 100344
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
844 PM PDT TUE SEP 9 2008
NVC023-100355-
/O.CAN.KLKN.FF.W.0002.000000T0000Z-080910T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
844 PM PDT TUE SEP 9 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL NYE
COUNTY...
THE THUNDERSTORM THAT PRODUCED THE HEAVY RAIN IN TONOPAH EARLIER HAS
WEAKENED AND MOVED NORTHEAST OF THE WARNED AREA. NO FLASH FLOODING
HAS BEEN REPORTED AT THIS TIME...THEREFORE THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. IF YOU HAVE ANY REPORTS OF FLOODING...PLEASE
CONTACT YOUR LOCAL SHERIFFS OFFICE WITH THE REPORT AND THEY WILL
FORWARD IT ON TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3825 11718 3814 11694 3804 11703 3805 11705
3804 11721 3813 11732
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:57 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 9, 1:57 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT TUE SEP 9 2008 .SYNOPSIS...AN UPPER LOW OVER CALIFORNIA WILL BRING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHEASTERN NEVADA TODAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL PUSH ACROSS THE REGION WEDNESDAY...RESULTING IN TEMPERATURES COOLING TO NEAR NORMAL READINGS. HIGH PRESSURE BUILDS INTO THE AREA BY THE WEEKEND FOR DRY CONDITIONS AND WARMER TEMPERATURES. && .SHORT TERM...TONIGHT THROUGH THURSDAY. AN UPPER LOW OVER CALIFORNIA WILL BRING SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTHEASTERN NEVADA THROUGH WEDNESDAY. AIRMASS QUITE UNSTABLE WITH -2 LI OVER THIS AREA. IN ADDITION...WITH A GOOD UPPER DIFFLUENCE IN FAVORABLE NORTHEASTERN QUADRANT OF THE H5 UPPER LOW...THINKS SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT. A SECOND LOW MOVES INTO EXTREME NORTHEASTERN NV WEDNESDAY SO WILL KEEP MENTION OF AFTN TSTMS ALONG UTAH-NV BORDER. TEMPERATURES LOWERING TO NEAR NORMAL VALUES WEDNESDAY AS A COLD FRONT MOVES ACROSS CWA IN CONJUNCTION WITH THE ANOTHER LOW DROPPING SOUTH FROM IDAHO. REST OF CWA...MAINLY ELKO WESTWARD BE UNDER STABLE AND DRIER AIRMASS. DRY AND STABLE AIRMASS MOVES OVER ENTIRE CWA THURSDAY AS UPPER LOW KICKS EAST AND RIDGE BUILDS ALONG WEST COAST. HARMER && .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY...QUIET WEATHER PATTERN EXPECTED IN THE EXTENDED PORTION OF THE FORECAST WITH ALL LONG RANGE MODELS SHOWING A HIGH AMPLITUDE RIDGE AXIS ALONG THE PACIFIC COASTLINE. MODEL SHOW SOME COOLER AIR OVER THE GREAT BASIN THROUGH FRIDAY NIGHT BEHIND A WEAK COLD FRONT. LOW TEMPS ARE EXPECTED TO BE SEASONABLY COOL FRIDAY AND SATURDAY MORNING WITH GOOD RADIATIONAL COOLING AND DRY CONDITIONS. HIGHS ARE EXPECTED TO BE NEAR NORMAL AND GENERALLY IN THE UPPER 70S TO MID 80S. WEAK NORTHWESTERLY FLOW ALOFT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND WITH DRY CONDITIONS AS THE UPPER LEVEL RIDGE AXIS BUILDS ALONG THE COAST...AND SLOWLY DRIFTS OVER THE GREAT BASIN BY EARLY NEXT WEEK. MODELS DO SHOW SOME LOW TO MIDLEVEL MOISTURE PUSHING INTO CNTRL AND NW NV BY TUESDAY AS THE UPPER LEVEL FLOW BACKS OUT OF THE SOUTHWEST AHEAD OF A WEAK UPPER LEVEL TROUGH OFF THE CALIF COASTLINE. PREVIOUS FORECAST LOOKS ON TRACK SO MADE ONLY A FEW CHANGES TO TEMPS. EXTENDED COVERAGE OF SLT CHC TSTORMS FOR TUESDAY ACROSS CNTRL NV SINCE MODELS ARE IN AGREEMENT WITH THE ADVECTION OF THIS MOISTURE INTO THE AREA. MAX TEMPS EXPECTED TO WARM INTO THE MID TO UPPER 80S BY EARLY NEXT WEEK WITH LOWS MODERATING INTO THE 40S AS WELL. TT && .AVIATION...WIDELY SCT SHOWERS AND TSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. THE HIGHEST RISK OF TSTORMS ACTIVITY WILL BE ACROSS EAST CNTRL NV AROUND KELY. CIGS HAVE ALREADY LOWERED TO NEAR 6K FEET AGL AT ELY AROUND NOON AND MAY LOWER TO 4-5K FEET AGL BY MID TO LATE AFTERNOON. CAN NOT RULE OUT A STRAY TSTORM IN THE VICINITY OF TONOPAH AND ELKO AS WELL. ERRATIC GUSTY WINDS UP TO 40 MPH ARE EXPECTED NEAR TSTORMS WITH BRIEF HEAVY RAINFALL. OTHERWISE...PARTLY CLOUDY SKIES AND DRY CONDITIONS ARE EXPECTED FURTHER NORTH AND WEST. && .FIRE WEATHER...MONSOONAL MOISTURE WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL AND EXTREME EASTERN NV OVERNIGHT INTO WEDNESDAY. AN APPROACHING COLD FRONT WILL BRING IN A DRIER AND STABLE AIRMASS TO WESTERN NV OVERNIGHT PUSHING ACROSS THE ENTIRE BY THURSDAY. WINDS AHEAD OF THE FRONT WILL BECOME LOCALLY GUSTY TO 25 TO 30 MPH. RHS WILL REMAIN LOW WHERE NO WETTING RAINS ARE EXPECTED. DRIER AIRMASS PUSH ACROSS THE ENTIRE AREA ON THURSDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 12:53 PM PDT | Flash Flood Warning | LKN | Nye | 52 min |
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.